Texas, 2018Flash Flood in Texas, October 7, 2018
October 7, 2018 · NWS OUN · 1 event in 1 county or zone
A warm front lifted through western north Texas on the morning of the 7th, producing heavy rain and isolated flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted through western north Texas on the morning of the 7th, producing heavy rain and isolated flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 7, 5:18 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 7, 5:18 AM CST, 1 hour 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
618 AM CDT Sun Oct 7 2018
.AVIATION...
IFR to MVFR ceilings will prevail throughout the TAF period.
Showers will be widespread with embedded thunderstorms. Winds will
shift back to the south as the front lifts north.
Day
&&
.PREV DISCUSSION... /issued 347 AM CDT Sun Oct 7 2018/
DISCUSSION...
Main concerns continue to be with heavy rainfall potential and to
a lesser degree, some isolated severe potential next couple of
days.
An area of heavy rainfall has already occurred across south
central Oklahoma overnight. This area should see a reprieve from
the heavier rainfall after this morning until possibly late
Tuesday. So for now will leave out of flood watch and continue to
monitor this area.
Focus for heavy rainfall will shift back west across western
Oklahoma and western north Texas later today and Monday as large
trough develops to our west. Trough opens up and shifts east and
northeast as we go through the day Tuesday. At that time expect to
see area of heavy rainfall shift east across the area.
Then expect a short period of drier weather before yet another
trough moves through the central part of the country, bringing
rain chances back to the area. Models have varying solutions as we
go into late this upcoming week into following weekend. Therefore
will not go too high with precip chances in any one period
beginning Thursday night, but maintain chance pops through much of
the remainder of the forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 76 69 77 67 / 80 70 50 70
Hobart OK 72 68 74 65 / 80 80 80 90
Wichita Falls TX 79 70 79 68 / 80 70 70 80
Gage OK 63 60 72 58 / 80 80 80 80
Ponca City OK 74 69 79 67 / 80 80 50 80
Durant OK 83 70 82 70 / 60 40 30 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday afternoon for OKZ004>029-033>038-044.
TX...Flood Watch through Tuesday afternoon for TXZ083>089.
&&
14/30/14
Hazardous weather outlook, Oct 7, 3:20 AM CST, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
420 AM CDT Sun Oct 7 2018
OKZ004>048-050>052-TXZ083>090-080930-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
420 AM CDT Sun Oct 7 2018
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Thunderstorms...
Scattered showers and thunderstorms will continue across Oklahoma
and western north Texas today and tonight. A few strong to severe
storms will be possible by late this afternoon as daytime heating
results in modest instability. The chance for a few severe storms
will continue this evening as a developing low level jet creates a
more favorable wind field. Damaging wind gusts and marginally
severe hail will be the main impacts. Heavy rainfall will also be
a concern.
.Heavy rain...
Heavy rainfall is likely today and tonight, which may lead to
flooding, especially of low lying and poorly drained areas.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
.Thunderstorms...
Chances for thunderstorms will continue across much of Oklahoma
and north Texas through the middle of the week. Strong to severe
storms will be possible at times, especially during the late
afternoon and evening hours Monday and Tuesday.
Large hail and damaging wind gusts will be the primary hazards
with any severe storms. Heavy rainfall associated with the
stronger storms may cause localized flooding.
.Heavy Rain...
Widespread moderate to heavy rainfall is likely through Tuesday,
which may lead to flooding, especially of low lying and poorly
drained areas. The prolonged period of moderate to heavy rains
will likely also create elevated levels on mainstem rivers.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Flash Flood, Wichita
- When
- October 7, 6:55 AM CST to 9:55 AM CST
- Where
- Wichita County, 1.37 mi WNW of Burkburnett to 0.99 mi NNW of Burkburnett
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 34.096, -98.583
Multiple intersections with water flowing over them. There was at least one high water rescue.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, October 7 to 8, 20182 deaths · $110,000 · EF0 · 15 events
- Rip Currents in Virginia, October 7, 20182 deaths · 2 events
- Flash Flooding and Damaging Winds in Texas, October 7 to 9, 20181 death · 5 injured · $50,000 · 54 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, October 7 to 9, 201846 events
- Tornado and Hail in Oklahoma, October 7, 2018$50,000 · EF0 · 2 events
- Dense Fog in West Virginia, October 7, 20188 events
- Dense Fog in Virginia, October 7, 20188 events
- Flooding in Iowa, October 7 to 14, 20188 events
- Flash Flooding in Texas, October 7 to 8, 20188 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, October 7 to 8, 20187 events
- Marine Tropical Storm in Gulf of Mexico, October 7 to 10, 20187 events
- Flash Flooding in Arizona, October 7, 2018$4,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 790160.